Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 54, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 10, 2003, 12:23 AM EDT for Cuyahoga County, Ohio. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2003, 12:23 AM EDT (04:23 UTC)
- Expired
- May 10, 2003, 1:30 AM EDT
- In force
- 67 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Cuyahoga County, OH
The radar
The Cleveland radar (KCLE), 22 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 4.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -278 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 100428
SVRCLE
OHC035-100530-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1223 AM EDT SAT MAY 10 2003
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUYAHOGA COUNTY IN NORTHEAST OHIO...
* UNTIL 130 AM EDT
* AT 1223 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 15 MILES NORTHWEST OF LAKEWOOD...OR ABOUT 15
MILES NORTHEAST OF LORAIN...MOVING SOUTHEAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CLEVELAND
CLEVELAND HEIGHTS
LAKEWOOD
PARMA
HAIL UP TO THE SIZE OF QUARTERS IS EXPECTED FROM THIS STORM. IF YOU
ARE IN THE STORMS PATH...SEEK SHELTER INDOORS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4159 8157 4153 8138 4131 8157 4149 8196
4150 8172
$$
RESENT WARNING.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 10:05 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 9, 10:05 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 1005 PM EDT FRI MAY 9 2003 ACTIVITY DVLPG ALG AXIS OF HIGHER THETA E AND INSTABILITY ACRS IL AND INDIANA. SW/V COMING OUT OF SW STATES SHUD PROVIDE SUPPORT FOR CONTINUED DVLPMNT OVNGT IN EHNACED LOW LVL JET. REINFORCING PUSH OF DRIER CANADIAN AIR HAS SLIPPED DOWN LAKESHORE TO ABT OH BORDER AND DEWPOINTS RANGE FM 39F AT ERIE TO 70F AT MNN AND FDY. SOURCE OF NEW DVLMNT WL CONT TO BE TO OUR WEST AND SHOWERS/STORMS WL TURN TO SE WITH UPR FLOW AND MAY MISS NW PA FOR MOST OF THE NGT. ANY THREAT OF SVR WX OVNGT SHUD BE CONFINED TO AREAS NR WRMFNT ACRS NW OH TWRD MNN AND MT VERNON AND DO NOT BELIEVE IT IS A BIG THREAT. WL REMOVE SEVERE WORDING FM CLE EAST. MORE WORRIED ABT FLOODING AS GROUND IS QUITE MOIST ALREADY. WL CONT WITH FLOOD WATCH FDY TO MFD AND EXPAND WATCH NORTH TO TOL AND NORWALK. WL USE CATEGORICAL POPS FDY TO MFD AND LIKELY TOL. CHC NW PA AND WL LWR MIN TEMPS NW PA. NO OTHER CHANGES OTHER THAN TO MENTION WINDY SUNDAY. UPDATE ABT 1020 PM. .CLE... OH...FLASH FLOOD WATCH NW AND N CNTRL OHIO THRU SAT AFTRN. OHZ003-006>009-017>019-027>030-036-037-047. PA...NONE. KOSARIK
Hazardous weather outlook, May 9, 5:59 AM EDT, 18 hours 24 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-091200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 559 AM EDT FRI MAY 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS THE REGION THIS MORNING. A FEW OF THESE STORMS COULD BECOME SEVERE. LOCALLY HEAVY RAIN IS ALSO LIKELY. LATER THIS AFTERNOON...A SECOND ROUND OF THUNDERSTORM ACTIVITY IS EXPECTED AS A WARM FRONT LIFTS NORTH INTO THE AREA. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL THE MAIN SEVERE WEATHER THREAT. AN ISOLATED TORNADO CANNOT BE RULED OUT. THIS ACTIVITY WILL LIKELY PERSIST THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY SATURDAY. A FEW OF THESE COULD BECOME SEVERE. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY OR TONIGHT. KUBINA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 11:18 PM EDT | Special Marine Warning | CLE | 117 min | |
| May 9, 11:18 PM EDT | Special Marine Warning | CLE | 117 min | |
| May 9, 11:18 PM EDT | Special Marine Warning | CLE | 117 min | |
| May 9, 11:18 PM EDT | Special Marine Warning | CLE | 117 min | |
| May 9, 11:59 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 61 min |
| May 10, 12:28 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 62 min |
| May 10, 12:51 AM EDT | Severe Thunderstorm Warning | CLE | Geauga | 54 min |
| May 10, 1:13 AM EDT | Severe Thunderstorm Warning | CLE | Seneca | 32 min |
| May 10, 1:21 AM EDT | Severe Thunderstorm Warning | CLE | Portage, Summit | 54 min |
| May 10, 1:30 AM EDT | Severe Thunderstorm Warning | CLE | Huron | 45 min |
| May 10, 2:02 AM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 28 min |
| May 10, 2:15 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 60 min |
| May 10, 2:19 AM EDT | Severe Thunderstorm Warning | CLE | Portage | 26 min |
| May 10, 2:55 AM EDT | Severe Thunderstorm Warning | CLE | Lucas | 50 min |
| May 10, 3:02 AM EDT | Severe Thunderstorm Warning | CLE | Wood | 28 min |
| May 10, 5:15 AM EDT | Special Marine Warning | CLE | 2 hr | |
| May 10, 5:15 AM EDT | Special Marine Warning | CLE | 2 hr | |
| May 10, 5:15 AM EDT | Special Marine Warning | CLE | 2 hr | |
| May 10, 5:36 AM EDT | Severe Thunderstorm Warning | CLE | Holmes | 54 min |
| May 10, 6:05 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 55 min |
| May 10, 6:10 AM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 65 min |
| May 10, 6:32 AM EDT | Severe Thunderstorm Warning | CLE | Portage | 43 min |
| May 10, 6:59 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 61 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.